Alert archive / Texas / Flash Flood Warnings in 2020
Flash Flood Warning 5, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 29, 2020, 9:39 PM CDT for Runnels County, Taylor County, Texas. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2020, 9:39 PM CDT (02:39 UTC)
- Expired
- Jun 29, 2020, 11:00 PM CDT
- In force
- 81 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Runnels County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 69 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 3566 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
915
WGUS54 KSJT 300239
FFWSJT
TXC399-441-300400-
/O.NEW.KSJT.FF.W.0005.200630T0239Z-200630T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
939 PM CDT Mon Jun 29 2020
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Northeastern Runnels County in west central Texas...
Southeastern Taylor County in west central Texas...
* Until 1100 PM CDT.
* At 936 PM CDT, Doppler radar indicated slow moving thunderstorms
producing heavy rain across southern Taylor and far northern
Runnels Counties. Between 1.5 and 2.25 inches of rain have fallen
fallen since 730 PM. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, highways and
street flooding in towns, along with flooding of other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Tuscola, Lawn, Bradshaw, Ovalo and Drasco.
This includes the following Low Water Crossings...
FM 1086 crossing Red Lake Creek, County Road 314 crossing Bluff
Creek, crossings along County Road 205, County Road 206 crossing
Elomont Creek, County Road 186 crossing Flag Creek, County Road 196
crossing Flag Creek, County Road 196 crossing Bluff Creek, crossings
along Fire Road 161, crossings along County Road 134, County Road
163 crossing Jim Ned Creek and County Road 162 crossing Gray Branch.
Additional rainfall amounts up to 1 inch are expected in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are low water crossings which are potentially
dangerous in heavy rain. Do not attempt to cross flooded roads. Find
an alternate route.
&&
LAT...LON 3223 9998 3222 9968 3214 9970 3208 9971
3205 9972 3206 10001
FLASH FLOOD...RADAR INDICATED
$$
19What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 6:42 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jun 29, 6:42 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 642 PM CDT Mon Jun 29 2020 .AVIATION... /00Z TAFS/ Look for thunderstorms at and near the Abilene terminal until around 02Z this evening. Elsewhere, thunderstorms shouldn't be a problem. Stratus looks like to return overnight tonight, at least for the Brady and Junction terminals. Otherwise, terminals should remain under VFR conditions through 00Z Wednesday. Also, all MVFR terminals should be VFR by 15Z Tuesday. && .PREV DISCUSSION... /issued 219 PM CDT Mon Jun 29 2020/ SHORT TERM... (Tonight and Tuesday) Early this afternoon, a dry-line was stretching from Aspermont southwest through Fort Stockton, with dewpoints in the 40s to the west of it and dewpoints in the mid 60s to the east. As of 1 pm, ML CAPE of 2500 J/KG existed east of the dry-line, and NAM forecast soundings show the capping inversion breaking by 3 pm. Meanwhile, an upper level short-wave trough is forecast to bring lift as it moves northeast into the Red River region today. Thus, expect thunderstorms to develop around 3 or 4 pm along the dry-line, then move east through the early evening hours before dissipating by late evening as the atmosphere becomes stable. There is a Marginal Risk of strong to severe thunderstorms due to large instability (strong updrafts), so strong winds and hail will be possible. Tonight, high dewpoints in continued warm/moist southerly low level flow will result in another warm night, with lows in the mid to upper 70s. Tuesday, an upper level trough will continue over the Rocky Mountains, with southwest flow aloft bringing in another subtle upper level short-wave. Meanwhile, the dry-line looks to be in a similar position to today, with NAM12 showing ML CAPEs potentially above 4000 J/KG. Once again, the capping inversion looks to break again by around mid afternoon with isolated storms possible once again. The 850 mb thermal ridge will strengthen further, up to 28-29 deg C, so it could be rather hot, with highs in the upper 90s to low 100s (perhaps near 104/105 in some western Concho Valley and Big Country locations where dewpoints will be lower). in the eastern counties, high dewpoints in the upper 60s/low 70s and temperatures reaching the upper 90s could result in heat index values in the 103- 108 degree range. LONG TERM... (Tuesday night through Monday) Isolated showers and thunderstorms that develop along the dryline may linger into the evening hours Tuesday, with most of the activity dissipating by mid to late evening. Continued slight chance PoPs for mainly the central and eastern counties Tuesday evening. Another hot day is forecast on Wednesday with most locations topping out in the 99 to 104 degree range. The dryline will once again move east into our western counties during the afternoon hours. Ahead of the dryline, SBCAPE values will increase to 2000-4000 J/KG, while bulk shear values remain fairly low, around 15 to 20 knots. An isolated strong to severe thunderstorm will be possible, with strong gusty winds being the main concern, given the large dewpoint depressions that are expected with the very hot temperatures. Once again, most of this activity will dissipate by mid evening. Thursday into the weekend, an upper level ridge will build over Texas resulting in mainly hot and dry conditions. An isolated shower or thunderstorms is possible across our western counties Thursday afternoon, but most areas will remain dry. Expect highs between 98 and 102 through this period, with overnight lows in the 70s. The upper level ridge is then forecast to shift west of the area during the first part of next week, which may result in our next chance of precipitation. && .PRELIMINARY POINT TEMPS/POPS... Abilene 77 101 76 100 / 20 20 10 10 San Angelo 77 104 75 103 / 20 20 20 20 Junction 77 99 73 99 / 20 20 20 10 Brownwood 76 99 73 99 / 20 20 20 10 Sweetwater 76 103 76 102 / 5 10 10 10 Ozona 74 99 74 99 / 20 20 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 29, 1:56 PM CDT, 7 hours 43 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 156 PM CDT Mon Jun 29 2020 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-301900- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 156 PM CDT Mon Jun 29 2020 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Isolated to widely scattered thunderstorms are possible late this afternoon and evening across much of West Central Texas. The main hazards will be strong wind gusts, hail and dangerous lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated thunderstorms are possible again during the afternoon and evening hours Tuesday and Wednesday across much of West Central Texas. The main hazards will be strong wind gusts, hail and dangerous lightning. Expect hot and humid conditions for Tuesday and Wednesday, resulting in an increased threat of heat related illnesses. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and early evening. Please relay any information about observed weather to the NWS while following all local, state and CDC guidelines.
In the hours before
Special weather statement, Jun 29, 7:10 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service San Angelo TX
710 PM CDT Mon Jun 29 2020
TXZ071-300045-
Irion TX-
710 PM CDT Mon Jun 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN IRION COUNTY UNTIL 745 PM
CDT...
At 708 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mertzon, moving northeast at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Mertzon around 715 PM CDT.
Sherwood around 720 PM CDT.
Arden around 740 PM CDT.
LAT...LON 3125 10105 3153 10082 3153 10070 3125 10069
3113 10089
TIME...MOT...LOC 0008Z 232DEG 25KT 3127 10091
POSpecial weather statement, Jun 29, 7:29 PM CDT, 2 hours 10 minutes before
Special Weather Statement National Weather Service San Angelo TX 729 PM CDT Mon Jun 29 2020 TXZ127-128-300115- Callahan TX-Taylor TX- 729 PM CDT Mon Jun 29 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALLAHAN AND SOUTHERN TAYLOR COUNTIES UNTIL 815 PM CDT... At 727 PM CDT, Doppler radar was tracking a strong thunderstorm near Bradshaw, or 13 miles north of Winters, moving east at 15 mph. Nickel size hail and wind gusts up to 45 mph will be possible with this storm. In addition, very heavy rainfall could cause ponding of water on roads and minor flooding. This strong thunderstorm will be near... Tuscola around 745 PM CDT. Lawn around 800 PM CDT. Other locations impacted by this storm include Lake Abilene, Ovalo and Camp Tonkawa. LAT...LON 3210 9997 3224 9999 3230 9962 3209 9959 TIME...MOT...LOC 0027Z 274DEG 12KT 3215 9989
Special weather statement, Jun 29, 8:00 PM CDT, 1 hour 39 minutes before
Special Weather Statement National Weather Service San Angelo TX 800 PM CDT Mon Jun 29 2020 TXZ072-300115- Tom Green TX- 800 PM CDT Mon Jun 29 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TOM GREEN COUNTY UNTIL 815 PM CDT... At 752 PM CDT, Doppler radar was tracking an outflow boundary caused by a strong thunderstorm located east of Mertzon. Winds at around 50 mph will be possible in San Angelo because of this outflow boundary. LAT...LON 3121 10060 3162 10059 3163 10035 3127 10031 TIME...MOT...LOC 0057Z 204DEG 27KT 3144 10079 PO
Special weather statement, Jun 29, 8:08 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service San Angelo TX
808 PM CDT Mon Jun 29 2020
TXZ127-128-300130-
Callahan TX-Taylor TX-
808 PM CDT Mon Jun 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALLAHAN AND
NORTHEASTERN TAYLOR COUNTIES UNTIL 830 PM CDT...
At 807 PM CDT, Doppler radar was tracking a strong thunderstorm
entering Abilene from the west, and moving southeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Potosi around 830 PM CDT.
Other locations impacted by this storm include Impact and Kirby Lake.
LAT...LON 3251 9961 3231 9961 3239 9984 3252 9978
3252 9968
TIME...MOT...LOC 0107Z 299DEG 17KT 3243 9975Special weather statement, Jun 29, 8:18 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service San Angelo TX
818 PM CDT Mon Jun 29 2020
TXZ054-065-300145-
Nolan TX-Coke TX-
818 PM CDT Mon Jun 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COKE AND SOUTH CENTRAL
NOLAN COUNTIES UNTIL 845 PM CDT...
At 816 PM CDT, Doppler radar was tracking a strong thunderstorm over
Robert Lee, moving northeast at 15 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Sanco around 840 PM CDT.
Other locations impacted by this storm include The Intersection Of
Highway 208 And Ranch Road 2662 and Oak Creek Reservoir.
LAT...LON 3206 10023 3200 10023 3193 10024 3173 10041
3176 10057 3183 10064 3216 10049
TIME...MOT...LOC 0116Z 208DEG 13KT 3191 10051
POSpecial weather statement, Jun 29, 9:09 PM CDT, 30 minutes before
Special Weather Statement National Weather Service San Angelo TX 909 PM CDT Mon Jun 29 2020 TXZ128-300300- Callahan TX- 909 PM CDT Mon Jun 29 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CALLAHAN COUNTY UNTIL 1000 PM CDT... At 908 PM CDT, Doppler radar was tracking a strong thunderstorm near Rowden, or 8 miles south of Baird, moving slowly east-southeast at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm, along with frequent lightning. This strong thunderstorm will be near... Rowden around 955 PM CDT. Other locations impacted by this storm include Admiral. LAT...LON 3218 9952 3238 9945 3236 9915 3211 9924 TIME...MOT...LOC 0208Z 297DEG 7KT 3227 9943
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:00 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 45 min |
| Jun 29, 7:10 PM CDT | Special Weather Statement | SJT | Irion | 35 min |
| Jun 29, 7:19 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 41 min |
| Jun 29, 7:23 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 37 min |
| Jun 29, 7:29 PM CDT | Special Weather Statement | SJT | Taylor | 46 min |
| Jun 29, 7:39 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 51 min |
| Jun 29, 8:00 PM CDT | Special Weather Statement | SJT | Tom Green | 15 min |
| Jun 29, 8:08 PM CDT | Special Weather Statement | SJT | Taylor | 22 min |
| Jun 29, 8:13 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels, Taylor | 47 min |
| Jun 29, 8:18 PM CDT | Special Weather Statement | SJT | Coke | 27 min |
| Jun 29, 8:25 PM CDT | Areal Flood Advisory | SJT | Shackelford | 65 min |
| Jun 29, 8:59 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 46 min |
| Jun 29, 9:05 PM CDT | Areal Flood Advisory | SJT | Taylor | 115 min |
| Jun 29, 9:09 PM CDT | Special Weather Statement | SJT | Callahan | 51 min |
| Jun 29, 9:53 PM CDT | Special Weather Statement | SJT | Coleman | 37 min |
| Jun 30, 3:18 AM CDT | Heat Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Fisher and 14 more | 40 hr |
| Jun 30, 3:59 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 19 min |
| Jun 30, 4:22 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 23 min |
| Jun 30, 4:39 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 51 min |
| Jun 30, 4:46 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 59 min |
Nearby
Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.